Alert archive / West Virginia / Winter Storm Watches in 2021

Winter Storm Watch 4, NWS Charleston, WV

February 13, 202121 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio

NWS Charleston, WV issued this winter storm watch at Feb 13, 2021, 3:05 PM EST for 21 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Feb 15, 2021, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 3:05 PM EST (20:05 UTC)
In effect from
Feb 15, 2021, 1:00 AM EST
Expired
Feb 14, 2021, 4:13 AM EST
In force
Issued by
NWS Charleston, WV
All 34 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS41 KRLX 132005
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
305 PM EST Sat Feb 13 2021

WVZ516-518-520-522>524-526-140415-
/O.CON.KRLX.WW.Y.0014.000000T0000Z-210214T1200Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, and Harman
305 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Periods of freezing rain expected. Total ice 
  accumulations of up to one tenth of an inch.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. Hazardous travel conditions are expected.

* ADDITIONAL DETAILS....Areas of dense freezing fog may exacerbate
  travel impacts with low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017-
140415-
/O.NEW.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Lincoln-Putnam-Wirt-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, and Elizabeth
305 PM EST Sat Feb 13 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 4 to 7 inches and ice accumulations of around 
  one tenth of an inch possible.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northern, southern and western West Virginia.

* WHEN...From late Sunday night through Tuesday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
2 follow-up statements
044 
WWUS41 KRLX 140102
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
802 PM EST Sat Feb 13 2021

WVZ516-518-520-522>524-526-140915-
/O.CON.KRLX.WW.Y.0014.000000T0000Z-210214T1200Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, and Harman
802 PM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Periods of light freezing rain expected. Total ice 
  accumulations of up to one tenth of an inch.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Very slippery sidewalks, roads and bridges are 
  possible. Hazardous travel conditions are expected.

* ADDITIONAL DETAILS...Areas of dense freezing fog may 
  exacerbate travel impacts with low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ010-011-015-016-018>020-024>026-029>031-140915-
/O.EXA.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
Pleasants-Tyler-Kanawha-Roane-Calhoun-Ritchie-Doddridge-Mingo-
Logan-Boone-Gilmer-Lewis-Harrison-
Including the cities of St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Charleston, South Charleston, 
Saint Albans, Spencer, Grantsville, Harrisville, Pennsboro, 
West Union, Williamson, Logan, Chapmanville, Man, Madison, 
Glenville, Weston, Clarksburg, and Bridgeport
802 PM EST Sat Feb 13 2021

...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY AFTERNOON...

* WHAT...A complex winter storm is expected to affect the area
  Sunday night through Tuesday morning. Heavy mixed precipitation
  possible. Total snow accumulations of 1 to 4 inches and ice
  accumulations up to a quarter of an inch.

* WHERE...Portions of central, northern and southern West 
  Virginia.

* WHEN...From late Sunday night through Tuesday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning and evening
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017-
140915-
/O.CON.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Lincoln-Putnam-Wirt-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, and Elizabeth
802 PM EST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH TUESDAY AFTERNOON...

* WHAT...A complex winter storm is expected to affect the area
  Sunday night through Tuesday morning. Heavy mixed precipitation
  possible. Total snow accumulations of 4 to 7 inches and ice 
  accumulations up to a quarter of an inch possible.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northern, southern and western West Virginia.

* WHEN...From late Sunday night through Tuesday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

* ADDITIONAL DETAILS...Additional power outages and tree damage
  are possible due to ice and snow. This is especially true in the
  Tri-State region and northeast Kentucky where ice remains on 
  tree limbs from the previous storm system. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
650 
WWUS41 KRLX 140913
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
413 AM EST Sun Feb 14 2021

WVZ013>016-018-020-024>026-029>031-141715-
/O.UPG.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
/O.NEW.KRLX.IS.W.0002.210215T0600Z-210216T1500Z/
Lincoln-Putnam-Kanawha-Roane-Calhoun-Doddridge-Mingo-Logan-Boone-
Gilmer-Lewis-Harrison-
Including the cities of Harts, Alum Creek, Hamlin, Teays Valley, 
Hurricane, Charleston, South Charleston, Saint Albans, Spencer, 
Grantsville, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Glenville, Weston, Clarksburg, and Bridgeport
413 AM EST Sun Feb 14 2021

...ICE STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 10 AM EST
TUESDAY...

* WHAT...Significant icing expected. Total snow accumulations of 
  up to two inches and ice accumulations of two tenths to one 
  quarter of an inch.

* WHERE...Portions of central, northern and southern West 
  Virginia.

* WHEN...From 1 AM Monday to 10 AM EST Tuesday.

* IMPACTS...Power outages and tree damage are likely due to the
  ice. Travel could be nearly impossible. The hazardous conditions
  could impact the morning commute.

* ADDITIONAL DETAILS...There could be a break in the freezing rain
  Monday afternoon and evening if temperatures manage to rise 
  briefly above freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

KYZ101>103-OHZ066-067-075-076-083>087-141715-
/O.UPG.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
/O.NEW.KRLX.WS.W.0006.210215T0600Z-210216T1500Z/
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, Lake Vesuvius, and South Point
413 AM EST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 10 AM EST
TUESDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 4 to 8 inches and ice accumulations of up to 
  two tenths of an inch.

* WHERE...Portions of southeast Ohio and northeast Kentucky.

* WHEN...From 1 AM Monday to 10 AM EST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

KYZ105-WVZ005>011-017-019-141715-
/O.UPG.KRLX.WS.A.0004.210215T0600Z-210216T1800Z/
/O.NEW.KRLX.WS.W.0006.210215T0600Z-210216T1500Z/
Lawrence KY-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
Wirt-Ritchie-
Including the cities of Louisa, Yatesville Lake State Park, 
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Elizabeth, Harrisville, 
and Pennsboro
413 AM EST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 10 AM EST
TUESDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 2 to 5 inches and ice accumulations of one 
  tenth to one quarter of an inch.

* WHERE...Portions of northeast Kentucky and central, northern 
  and western West Virginia.

* WHEN...From 1 AM Monday to 10 AM EST Tuesday.

* IMPACTS...Power outages and tree damage are likely due to the 
  ice. Travel could be nearly impossible. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ027-028-141715-
/O.NEW.KRLX.IS.W.0002.210215T0600Z-210216T1500Z/
Clay-Braxton-
Including the cities of Clay, Sutton, Gassaway, and Burnsville
413 AM EST Sun Feb 14 2021

...ICE STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 10 AM EST
TUESDAY...

* WHAT...Significant icing expected. Total snow accumulations of
  up to one inch and ice accumulations of one tenth to a quarter 
  of an inch.

* WHERE...Clay and Braxton Counties.

* WHEN...From 1 AM Monday to 10 AM EST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ516-518-520-522>524-526-141200-
/O.CON.KRLX.WW.Y.0014.000000T0000Z-210214T1200Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, Marlinton, and Harman
413 AM EST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Periods of light freezing rain expected. Total ice
  accumulations of up to one tenth of an inch.

* WHERE...Portions of northeast and southeast West Virginia.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Very slippery sidewalks, roads and bridges are
  possible. Hazardous travel conditions are expected.

* ADDITIONAL DETAILS...Areas of dense freezing fog may 
  exacerbate travel impacts with low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 3:05 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 13, 3:05 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
305 PM EST Sat Feb 13 2021

.SYNOPSIS...
Slight cold push in wake of exiting system tonight. A weak
system provides another wintry mix Sunday night into Monday.
Potential high impact winter storm Monday night into Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 230 PM Sunday...

The zeitgeist continues to be the dome of arctic air over the
plains and midwest, the increasingly shallow eastern edge of
the dome sitting over the middle Ohio valley and central
Appalachians. Wave after wave passing south of the area, with
the warm nose above the dome, continue to lead to bouts of
mixed wintry precipitation over the area, interspersed with
only the slightly less unpleasant gloomy stratus overcast, and
occasional drizzle and freezing drizzle.

The current wave, with its baroclinic leaf clearly evident on
GOES-R imagery, was grazing eastern portions of the area early
this afternoon, with rain in the mountains and pockets of
freezing rain along the eastern slopes. Observed and model
soundings clearly show the elevated warm nose atop the low
level cold air, at times a double inversion.

Warming to near freezing at the surface this afternoon allowed
for letting go the advisory at its 1 pm expiration time across
the lowlands. The advisory in the mountains and eastern slopes
continues through tonight, as freezing rain diminishes to
freezing drizzle. Have five to ten hundredths of an inch there
this afternoon into this evening, and then an additional
hundredth or two tonight. A narrow band along the western slopes
and just west of the mountains this afternoon returns below
freezing overnight tonight. Any freezing drizzle issues there
and west could likely be handled with a special weather
statement.

Sunday is a quieter day as the wave exits. In its wake will be
a slight dry, cold push into the middle Ohio Valley tonight into
Sunday morning. The next wave may start to bring rain back into
the area from the southeast later Sunday afternoon, with
pockets of freezing rain in the mountains, and when the
northwest edge of the rain gets into the middle Ohio valley
toward Sunday evening.

Followed lower central guidance temperature trends, a part of
the zeitgeist mentioned up top in the shallow cold air, and
persistent stratus keeping temperatures capped during the day.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 300 AM Saturday...

SIGNIFICANT WINTER STORM POSSIBLE MONDAY NIGHT INTO TUESDAY...

A weak system will move across the area Sunday night into
Monday. Temperatures will be such however that a wintry mix of
precipitation can be expected. With some of that being freezing
rain, may eventually need Winter Weather Advisories for much of
the area.

A more significant wave will effect the area Monday night into
Tuesday. Models showing a major snow storm across central Ohio
with the potential for a major ice storm across much of West
Virginia. May eventually need Winter Storm Warnings for much of
the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 315 AM Saturday...

A high pressure system provides a brief break in the
precipitation for Tuesday night into Wednesday. Yet another
system arrives for later Wednesday and lasting into Friday.
Models have diverged a bit with this system with the ECMWF
trending colder while the GFS and Canadian have a major warm air
surge across the area. Therefore confidence in the timing and type
of precipitation is not that high. Either way however, the
system could be significant. A colder solution could lead to
winter weather headlines while a warmer system could cause
flooding concerns.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 100 PM Saturday...

Widespread IFR continues this period in stratus, and at times
fog, drizzle and freezing drizzle. That said, the forecast area
is basically broken down into 3 regimes.

For regime 1, HTS and PKB along the Ohio River, IFR ceilings and
fluctuating visibility mainly in the MVFR range, improve late
overnight or early Sunday morning, to MVFR ceilings and VFR
visibility. There may be a touch of freezing drizzle this
afternoon into tonight. Surface flow will generally remain
light north.

For regime 2, CRW and CKB in the WV lowlands, IFR ceilings will
persist through the TAF period, with ceilings down around 200
feet through tonight at CRW and dropping to around 200 feet
tonight at CKB, before slight lifting but still IFR both sites
later Sunday morning. Freezing drizzle will become drizzle for a
time this afternoon and evening, before becoming freezing
drizzle again tonight, which ends early Sunday morning. Surface
flow will generally remain light north.

For region 3, EKN and BKW in the mountains, MVFR or better
conditions to start will deteriorate to IFR tonight with rain or
drizzle becoming freezing drizzle. These IFR conditions will
persist through Sunday morning, even as the freezing drizzle
ends. Light southeast surface flow will become light and
variable tonight, and then light northwest on Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Precipitation timing and type may vary, as
may timing of IFR conditions.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  M    H    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M

AFTER 18Z SUNDAY...
IFR possible in stratus in the mountains Sunday afternoon, and
then a mix of wintry precipitation Sunday night through
Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 7 AM EST Sunday for WVZ516-518-
     520-522>524-526.
     Winter Storm Watch from late Sunday night through Tuesday
     afternoon for WVZ005>009-013-014-017.
OH...Winter Storm Watch from late Sunday night through Tuesday
     afternoon for OHZ066-067-075-076-083>087.
KY...Winter Storm Watch from late Sunday night through Tuesday
     afternoon for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...RPY/TRM/CG
NEAR TERM...TRM
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...TRM
Hazardous weather outlook, Feb 13, 10:04 AM EST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Charleston WV
1004 AM EST Sat Feb 13 2021

OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-019-020-027>034-039-
040-515-517-519-521-525-141515-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Dickenson-
Buchanan-Wood-Pleasants-Tyler-Ritchie-Doddridge-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Northwest Webster-Northwest Randolph-
1004 AM EST Sat Feb 13 2021

This Hazardous Weather Outlook is for portions of southeast Ohio,
southwest Virginia, and portions of central West Virginia,
northeast West Virginia, northern West Virginia, southeast West
Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Pockets of freezing drizzle may create slick spots on untreated
surfaces today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A system Sunday night into Monday will bring wintry mix to the area.
Winter Weather Advisories may be needed.

A significant winter storm is possible Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>026-141515-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell-
Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Mingo-
Logan-Boone-
1004 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A system Sunday night into Monday will bring wintry mix to the area.
Winter Weather Advisories may be needed.

A significant winter storm is possible Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-520-522>524-526-141515-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Southeast Randolph-
1004 AM EST Sat Feb 13 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A system Sunday night into Monday will bring wintry mix to the area.
Winter Weather Advisories may be needed.

A significant winter storm is possible Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

Nearby

Winter Storm Watches in West Virginia, 2021Winter Storm Watches in Ohio, 2021Winter Storm Watches in Kentucky, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.